Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2000, 7:40 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2000, 7:40 PM MDT (01:40 UTC)
- Expired
- Jun 6, 2000, 8:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Quay County, NM, San Miguel County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 070140 SVRABQ NMC037-047-070230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 740 PM MDT TUE JUN 6 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 830 PM MDT * AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES NORTHWEST OF TUCUMCARI...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER TUCUMCARI AT 820 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGEH HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3543 10404 3527 10414 3506 10378 3524 10360
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 3:00 PM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUN 6 2000 UPPER RIDGE TO GRADUALLY SHIFT EASTWARD IN RESPONSE TO UPPER TROUGH TO EXTEND N-S THROUGH ARIZONA AND THE GREAT BASIN BY THURSDAY. EXPECT INCREASING SWLY WINDS ALOFT WILL LEAD TO DRYING. NGM INCREASES MOISTURE OVER STATE IN 48 HOURS BUT NO SURFACE SUPPORT WITH LEE TROUGHING THROUGH THE PD. EVEN IF ANY MOISTURE DOES BECOME DRAWN UP...SHOULD NOT BE AROUND LONG. THEREFORE TREND OF DECREASING THUNDERSTORM FREQUENCY FROM WEST TO EAST WILL BE CONTINUED. WILL LIKELY BE BREEZY IN THE AFTERNOONS OVER THE NORTH BY THURSDAY. FEW CHANGES TO EXTENDED. ABQ BB 061/093 063/093 063 48111 SAF BB 052/087 055/087 055 48111 TCC BB 060/089 062/091 062 481-1 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 44 min |
| Jun 6, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 49 min |
| Jun 6, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 45 min |
| Jun 6, 8:31 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.